The Annals of Probability
- Ann. Probab.
- Volume 12, Number 3 (1984), 768-793.
Sanov Property, Generalized $I$-Projection and a Conditional Limit Theorem
Known results on the asymptotic behavior of the probability that the empirical distribution $\hat P_n$ of an i.i.d. sample $X_1, \cdots, X_n$ belongs to a given convex set $\Pi$ of probability measures, and new results on that of the joint distribution of $X_1, \cdots, X_n$ under the condition $\hat P_n \in \Pi$ are obtained simultaneously, using an information-theoretic identity. The main theorem involves the concept of asymptotic quasi-independence introduced in the paper. In the particular case when $\hat P_n \in \Pi$ is the event that the sample mean of a $V$-valued statistic $\psi$ is in a given convex subset of $V$, a locally convex topological vector space, the limiting conditional distribution of (either) $X_i$ is characterized as a member of the exponential family determined by $\psi$ through the unconditional distribution $P_X$, while $X_1, \cdots, X_n$ are conditionally asymptotically quasi-independent.
Ann. Probab. Volume 12, Number 3 (1984), 768-793.
First available in Project Euclid: 19 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Csiszar, Imre. Sanov Property, Generalized $I$-Projection and a Conditional Limit Theorem. Ann. Probab. 12 (1984), no. 3, 768--793. doi:10.1214/aop/1176993227. http://projecteuclid.org/euclid.aop/1176993227.